MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544475 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
03/12/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Reason for device explant and/or reoperation: rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 475cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with a ruptured right implant and was noted to have bilateral breast ptosis by a medical professional.She desired removal of her implants.As a result, the patient underwent bilateral implant removal without replacements on (b)(6) 2026.The date of implantation was provided to mentor as a best estimate.Follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the right breast prosthesis.
Additional Manufacturer Narrative
On (b)(6) 2026, the mentor analysis lab received the suspect medical device for evaluation.On (b)(6) 2026, mentor completed an evaluation on the returned device.Device evaluation: mentor then conducted visual inspection and microscopic examination of the device.Visual analysis of the returned device determined that the breast implant was found to be ruptured and received in two parts.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the anterior aspect, measuring approximately 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Some breast ptosis is a normal component of the mature breast.Ptosis becomes undesirable when the breast parenchyma predominates below the areola, droops considerably below the inframammary fold and the nipple points downward.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.Ptosis is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.The investigation found the reported event was caused by use error (reasonably foreseeable misuse).Foreseeable misuse is considered in the company¿s risk management documentation.The post-market surveillance (pms) system periodically trends complaint data to detect signals related to product quality, patient safety, and use error.Quality issues that could affect safety are escalated through the quality system and may trigger a trend report when appropriate.Pms reviews and complaints feed into the risk management process; based on current review, no device design, usability, or instructions/training changes are needed.Manufacturer¿s reference number: (b)(4).